Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 09:32:30 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636418
  • Total Topics: 48300
  • Online Today: 241
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 234
Total: 239

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Leukoplakia  (Read 1307 times)

0 Members and 1 Guest are viewing this topic.

Offline BM

  • Member
  • Posts: 340
Leukoplakia
« on: January 12, 2009, 10:37:12 AM »
After (yet another) stay in hospital, I have been diagnosed with leukoplakia (on the sides of my tongue and, to a lesser degree, at the back of my throat on one side). I first noticed it last Wednesday after a few drinks of a kind of alcohol that is not my usual tipple. As my friend put it, I had a "lizard's tongue". By the morning, it didn't look as bad, but it's still there and looks horrible. Is there anything I can do to minimise the appearance of the marks, or is this just something I'm going to have to put up with?

The good news is that my viral load is now down to 40.
« Last Edit: January 12, 2009, 11:58:55 AM by BM »

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Leukoplakia
« Reply #1 on: January 13, 2009, 09:12:03 AM »
Hey BM,

Hairy Leukoplakia is relatively common in people with HIV whose immune system has been compromised to a fair degree.

Usually, the lesions on the tongue will disappear in a few weeks to a few months without further treatment.

From what I have read, if treatment is needed, it is usually treated with Acyclovir.

Hairy Leukoplakia is thought to be a result of infection with Epstein-Barr virus, which has a 90 percent prevalence in the general population.

Hairy Leukoplakia is seen almost exclusively in HIV positive people whose immune system has been substantially compromised. In recent years, it has been seen in some other people with substantial immune system suppression. I believe one case was someone with leukemia.

I don't know of anything that can be done to mask the symptoms, but there may be others here who do.

Congratulations on the drop in the viral load. That is certainly welcome news!

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: Leukoplakia
« Reply #2 on: January 13, 2009, 12:01:10 PM »
Hey BM,

Hairy Leukoplakia is relatively common in people with HIV whose immune system has been compromised to a fair degree.

Usually, the lesions on the tongue will disappear in a few weeks to a few months without further treatment.

From what I have read, if treatment is needed, it is usually treated with Acyclovir.

Hairy Leukoplakia is thought to be a result of infection with Epstein-Barr virus, which has a 90 percent prevalence in the general population.

Hairy Leukoplakia is seen almost exclusively in HIV positive people whose immune system has been substantially compromised. In recent years, it has been seen in some other people with substantial immune system suppression. I believe one case was someone with leukemia.

I don't know of anything that can be done to mask the symptoms, but there may be others here who do.

Congratulations on the drop in the viral load. That is certainly welcome news!

HUGS,

Mark


 Mark is correct, I had Hairy Leukoplakia it was one of the IO's that put me on Disability, it was treated with Torch e tablets, and yeast infection Meds, as well as Bactrim DS, but, don't worry, as your immune system improves, so will all of the other little nasty IO's that come up, I can tell you this tho.....when my Meds stop working,  Hairy Leukoplakia will rear-it's ugly head again, it always happens to me every 2 to 3 yrs., but that doesn't mean this will happen to you.........
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline BM

  • Member
  • Posts: 340
Re: Leukoplakia
« Reply #3 on: January 20, 2009, 09:35:23 AM »
I recently discovered that using Listerine Total Care (see here: http://www.listerinepromotions.co.uk/) improves the appearance of the lesions in my mouth. Unfortunately, I don't know if this product is available in the US, or if it is, what name it goes by.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.